Silicone Rubber Pieces Spur Recall of Teva Product

July 31, 2015
Pharmaceutical Technology Editors
PTSM: Pharmaceutical Technology Sourcing and Management

Volume 11, Issue 8

Teva Parenteral Medicines initiates voluntary nationwide recall of select lots of Adrucil due to particulate matter.

Teva Parenteral Medicines announced on July 24, 2015 a voluntary recall of six lots of Adrucil (fluorouracil injection, USP) 5 g/100 mL (50 mg/mL) due to the potential presence of particulate matter identified as aggregate of silicone rubber pieces from a filler diaphragm and fluorouracil crystals.

Administration of an intravenous product with particulate matter has the potential to result in inflammation, allergic reactions, or blockage of blood vessels, leading to tissue death, which may be life-threatening if vital organs are affected, according to a recall notice on the FDA website. To date, Teva has not received any reports of adverse events related to this recall.

Adrucil Injection is used in the palliative management of carcinoma of the colon, rectum, breast, stomach and pancreas and is packaged in pharmacy bulk packages. Teva has distributed this product nationwide through wholesalers, retailers, and pharmacies.

Teva has notified its direct customers by mail and has issued an Urgent Drug Recall Letter.

Source: FDA